1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Side effects - Duration of vasoconstriction following stimulant use?

Discussion in 'The euphoric body' started by Zoidberg, Mar 21, 2009.

  1. Zoidberg

    Zoidberg Titanium Member

    Reputation Points:
    239
    Joined:
    Mar 14, 2009
    Messages:
    246
    SWIM took some Mephedrone last night, for the third time in as many weekends (probably not the best idea in retrospect). Anyway, he's experiencing some negative physical side-effects for the first time, namely vasoconstriction in his feet, hands and legs.

    It's not too much of a problem most of the time, but every now and then he gets an uncomfortable 'pang' in his legs or feet, which he suspects would disrupt his sleep tonight (he didn't even bother trying to sleep last night as his heart rate was sky high).

    So how long does SWIY think this will last? And are there any ways to curb it? SWIM has showered twice but it hasn't helped. He'll probably have a bath later though, which he imagines could be more useful :)

    For the record SWIM has decided to lay off the stims for a couple of months, and maybe keep off Meph altogether. Something about it doesn't feel quite right...

    Thanks in advance, folks :)
     
  2. Zoidberg

    Zoidberg Titanium Member

    Reputation Points:
    239
    Joined:
    Mar 14, 2009
    Messages:
    246
    Any thoughts, folks? It's been 3 days now with little improvement according to SWIM
     
  3. SmokeRings

    SmokeRings

    Reputation Points:
    120
    Joined:
    Jan 1, 2009
    Messages:
    222
    SWIM will answer for most and say GO TO THE HOSPITAL. To sit around for three days, waiting on DF posters to give you medical advice is INSANE. SWIM wonders if the Mephedrone did more damage than SWIY thinks!
    Most likely no one answered, because there wasn't one to give. Don't rely on a FORUM for medical advice, SWIY feels bad, feels it "isn't right", get PROFESSIONAL help.
    Sorry to yell, SWIM just gets frustrated at the lack of common sense of some people.
     
  4. Zoidberg

    Zoidberg Titanium Member

    Reputation Points:
    239
    Joined:
    Mar 14, 2009
    Messages:
    246
    Sorry if SWIY thinks SWIM is being stupid. He just assumed that as it's supposedly a fairly common side-effect of stimulant use he shouldn't be too concerned. However he's going to see the doc tomorrow anyway so hopefully everything will be ok.
     
  5. SmokeRings

    SmokeRings

    Reputation Points:
    120
    Joined:
    Jan 1, 2009
    Messages:
    222
    SWIM does not think SWIY is stupid, but that quite possibly common sense went out the window when SWIY took the substance. SWIM uses meth, so she relates, but if she were having symptoms that were freaking her out, and for three days, she certainly wouldn't take it lightly.

    SWIM thinks it's extremely important to know one's self and body if one wants to partake in recreational substances. If one's body is saying "uh, hey buddy, don't think we are doin' so well" she'd take action, she certainly wouldn't wait on an internet forum for guidance.

    SWIM hopes that at least SWIY has been doing research other than sitting around, feeling horrible, waiting on a DF member to tell them what to do! That is very dangerous and SWIM only hopes that going forward SWIY learns from this and doesn't let it happen again.

    SWIM is sorry if she offended you, she can be a bit abrassive at times. Apologies.

    Can SWIY give dose, over what period of time and method of administration? Was this a normal dose, smaller, larger? Substance experience, as far as how long you've used and what have you used. Tolerance levels to this drug and others (for SWIM, she has a very high tolerance to pretty much all substances). Time of last use, all that type of information is helpful, may still not get answers, but at least people reading would have a better view of the situation. SWIY could look around at other "why is this happening" type threads to see that most will generally ask that and tell the poster how important that info can be.

    A lot of members, SWIM included believe that everyone can react differently to the same substance, so it makes it hard and potentially dangerous to tell SWIY what to do. There's really no way to know. One could take the same dose, from the same batch on different days and have a completely different reaction, that's how insanely complex the human body is! Like how SWIM likes meth (probably too much) but can't stand Coke (nasty comedown from coke, can ease into a comedown on meth with total ease). While others feel the exact opposite.

    SWIM doesn't know much about what SWIY took, she is familiar with meth only. Sure, her hands and feet get cold, but it goes away pretty rapidly for her, once she stops using. If she was experiencing what you were, she would most definitely go straight to a medical professional.

    Apologies again, as SWIM realizes it was a bit harsh, and she generally will go in a thread when someone's being like she is and tell them to be nicer. SWIM needs to get back on the "practice what you preach" bandwagon! Hopefully this didn't scare SWIY away and will keep coming here, asking questions and not have people make you feel bad. SWIM promises to never do so again, so she's on your side at least!
     
  6. Jasim

    Jasim Gold Member

    Reputation Points:
    2,795
    Joined:
    Nov 13, 2008
    Messages:
    1,922
    Okay, I agree with what was said about not posting replies due to little advice to offer. There is another thread concerning a similar reaction with Mephedrone: http://www.drugs-forum.com/forum/showthread.php?t=78512

    It is likely that the symptoms described are due to ischemia or restriction of blood flow. I would be concerned about tissue necrosis due to lack of oxygenation and would be watching for such signs such as cyanosis (bluish discoloration). If I saw any symptoms of such tissue necrosis, I would high-tail it to the nearest hospital. It's not worth losing a limb (or even your life).

    From what I understand this should improve on it's own as long as swiy doesn't continuing using stimulants or other drugs that could exacerbate the symptoms or make it worse.

    With that being said, I will also reiterate that this is NOT the place to seek medical advice and I am in no way qualified to give medical advice.
     
  7. snapper

    snapper Gold Member

    Reputation Points:
    2,250
    Joined:
    Sep 30, 2005
    Messages:
    2,138
    There are medications and treatments that help reverse or minimize the damage due to tissue ischemia. SWIM posted about this on another mephedrone thread and will not mention what these drugs/therapies are since SWIY NEEDS TO SEEK MEDICAL ASSISTANCE FOR THIS and SWIM is not an MD. Mephedrone has proven to he an unpredictable and damaging drug overall and given the short history of use, may have even greater consequences in the future. Also, lay off the mephedrone in case that has not fully sunk in yet.